Alert archive / California / Wind Advisories in 2020
Wind Advisory 71, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 14, 2020, 7:13 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2020, 7:13 PM PST (03:13 UTC)
- Expired
- Nov 15, 2020, 3:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
050 WWUS76 KLOX 150313 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 713 PM PST Sat Nov 14 2020 CAZ039-052-151100- /O.NEW.KLOX.WI.Y.0071.201115T0313Z-201115T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 713 PM PST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph. Winds strongest through and below passes and canyons. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ASR
1 follow-up statement
984 WWUS76 KLOX 151049 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA Issued by National Weather Service San Diego CA 249 AM PST Sun Nov 15 2020 CAZ039-052-151200- /O.EXP.KLOX.WI.Y.0071.000000T0000Z-201115T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 249 AM PST Sun Nov 15 2020 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... Winds have now weakened across the entirety of the Advisory area. $$ Rodriguez
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 14, 4:04 PM PST, 3 hours 9 minutes earlier.
Area forecast discussion, Nov 14, 4:04 PM PST, 3 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
404 PM PST Sat Nov 14 2020
.SYNOPSIS...14/222 PM.
Much warmer weather is expected Sunday and Monday, and there will
be some gusty north to northeast winds. An approaching upper
trough will bring cooling to the region on Tuesday with a chance
of light rain by Tuesday night from Santa Barbara county northward.
Contned cooler conditions Wednesday through Friday.
&&
.SHORT TERM (TDY-TUE)...14/208 PM.
Northwest flow aloft combining with increasing north-south
offshore pressure gradients bringing plenty of sunshine and a
warming/drying trend to the region today, with warmest valleys
approaching 80 degrees. Northwest to north winds gusting between
20 and 40 mph across many valley/mountain areas today. As surface
high pressure builds into the southern San Joaquin valley, looking
for north-south offshore pressure gradients to peak later this
afternoon through Sunday morning, with both LAX-Bakersfield and
Santa-Barbara Bakersfield are expected to peak above -5 mb.
Tonight through Sunday, north to northeast winds are expected
to gust between 25 and 40 mph across the mountains (especially
the I-5 corridor and Santa Lucia mountains, wind prone valleys of
LA/Ventura counties, Central Coast, and SBA south coast. Isolated
gusts up to 45 mph can be expected in most favored areas such as
Montecito Hills and Whitaker Peak.
By Sunday night, northeast offshore pressure gradients are
expected to build then peak on Monday morning when LAX-Daggett
gradient should climb to around -5 mb. Despite the moderate
offshore pressure gradients, upper level support and cold air
advection is rather weak. As a result, expecting most areas of
LA/Ventura counties to see northeast winds peak on Monday morning
with gusts in the 25 to 35 mph range, except up to 40 mph in the
favored mountains/foothills of LA/Ventura counties. The increasing
offshore flow and warming boundary layer temperatures will bring
a warming trend to the region through Monday, with warmest
locations expected to reach the mid 80s on Sunday, then around
90 degrees on Monday. The offshore winds combined with humidities
into the teens and locally single digits will bring elevated to
brief critical fire weather candidness through Monday.
An approaching upper level trough and a quick return to onshore
flow will bring a cooling trend to the region on Tuesday, most
noticeable across coastal areas. A weakening cold front will bring
a chance of light rainfall to northern SLO County by late Tuesday
afternoon, with that rain chance spreading across much of
SLO/SBA counties on Tuesday night. At this point, not much chance
of measurable rain reaching LA/Ventura counties, however there
will be increasing mid and high level clouds. Any rain that does
fall across SLO/SBA counties late Tuesday into Tuesday night
is generally expected to be less than 0.25 inches, except local
amounts over 0.50 inches in the northwest foothills of SLO County.
.LONG TERM (WED-SAT)...14/217 PM.
Expecting partly to mostly cloudy skies on Wed, with additional
cooling, and temps generally near or slightly below normal
levels. Little change in temperatures expected on Thursday
through Saturday. There is the potential for gusty northwest to
north winds Thursday through Saturday, especially for the I-5
corridor and southern SBA county.
&&
.AVIATION...15/0003Z.
At 2323Z at KLAX, the marine layer was 700 feet deep. The top of
the inversion was around 2000 feet with a temperature 21 C.
High confidence in CAVU TAFs.
KLAX...High confidence in CAVU TAF. Any east winds should remain
less than 5 knots.
KBUR...High confidence in CAVU TAF.
&&
.MARINE...14/950 AM.
Moderate-to-high confidence in the current forecast. Higher
confidence in seas and timing, less confidence in strength of
winds.
A Small Craft Advisory (SCA) has been expanded to the northern
waters and the nearshore waters along the Central Coast as winds
are expected to strengthen through this afternoon. SCA winds will
continue for periods across the northern and nearshore waters
through Sunday night or early Monday, then winds will diminish
and should drop below SCA levels between Monday and Wednesday. An
increase in winds and building seas is expected for latter half of
next week, possibly reaching gale strength.
Inside the southern California bight, locally gusty winds and choppy
seas will continue across the western portion, otherwise winds
will likely remain below SCA levels through midweek next week.
&&
.BEACHES...14/958 AM.
High astronomical tides could produce minor tidal overflows this
weekend and into early next week. Minor coastal flooding is
possible over low-lying coastal areas such as beach parking lots
and harbor walkways.
Also, a building northwest swell will bring increasing surf and
swell over the weekend and into early next week along Central
Coast beaches.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement in effect through Monday evening for
zones 34-35. (See LAXCFWLOX).
Beach Hazards Statement in effect through Sunday morning for
zones 40-41-87. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect until 9 PM PST this evening
for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PST Monday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (TUE-SAT).
Large high tides and high surf may result in minor coastal
flooding through Monday. Elevated to brief critical fire weather
conditions are expected through Monday with dry air and breezy
north to northeast winds. Moderate to strong northwest winds are
possible Thursday or Friday.
&&
PUBLIC...Gomberg
AVIATION...Rorke
MARINE...Sweet/Hall
BEACHES...Sweet/Hall
SYNOPSIS...Gomberg
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:28 PM PST | Wind Advisory | LOX | Los Angeles | 19 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.